MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; CANISTER, RIGID, 2000CC

MEDLINE INDUSTRIES, LP; CANISTER, RIGID, 2000CC
Catalog Number OR220
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hypoxia (1918)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the customer, on (b)(6)2025 when attempting to suction the patient's vomit during intubation, they were "unable to suction emesis", the patient aspirated, and "developed severe hypoxemia followed by pea arrest".
 
Additional Manufacturer Narrative
According to the customer, on (b)(6)2025 when attempting to suction the patient's vomit during intubation, they were "unable to suction emesis", the patient aspirated, and "developed severe hypoxemia followed by pea arrest".The customer reported "the suction canister lids" are not creating a "vacuum", but there is no identifiable cracks or deformities.The customer reported after the "suction canister lids were changed" the suction system was "able to function properly".The customer reported the patient died after the incident occurred.No additional information is available at this time.It has been determined that the reported event caused or contributed to death, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
CANISTER, RIGID, 2000CC
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key21712460
Report Number1417592-2025-00145
Device Sequence Number21320205
Product Code KDQ
UDI-Device Identifier10888277363359
UDI-Public10888277363359
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberOR220
Device Lot Number68124106808C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale